Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Cipralex affects sperms and fetus?

patient who taking cipralex have side effect in their sperms and to a baby? My husband taking cipralex and now I m 2 months pregnant. I am worried about the side effects for my baby.
Asked On : Sat, 24 Mar 2012
Answers:  1 Views:  726
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.
Cipralex (Escitalopram) is a selective serotonin re uptake inhibitor (SSRI). It is an antidepressant and also reduces anxiety (anxiolytic). SSRI are used in the treatment of depression, panic states, generalized anxiety, obsessive compulsive disorder and social anxiety.
Escitalopram is a safe drug but can result in side effects too. Nausea, insomnia (difficulty in getting sleep), irritability are some of the common side effects of Escitalopram.
It results in sexual side effects like erectile dysfunction (improper erection), delay in ejaculation and can interfere with orgasm. But it does not alter the morphology (structure) and function of sperm.
So your baby is safe and there is no need to worry.
Hope I have answered your query.
Answered: Sun, 31 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor